MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter facility: (b)(6).E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the shaft detached.The stenosed target lesion was located in the superficial femoral artery.A 4.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for treatment.However, during insertion of the device the shaft fractured.A stent was implanted to secure the detached component against the vessel wall.A balloon was used to post-dilate the stent.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
E1: (b)(6).Device evaluated by mfr, returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 139.6cm from the hub while the balloon is separated 146.4cm from the hub.Microscopic examination revealed no damages.The tip, marker band, distal section of the balloon and distal section of the guidewire lumen are all missing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that there is a separation.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17548676
Report Number2124215-2023-42044
Device Sequence Number6684275
Product Code DQY
UDI-Device Identifier08714729782384
UDI-Public08714729782384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0029523419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale